MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT16LN45NGF077N
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Hypoxia (1918); Tachycardia (2095); Increased Respiratory Rate (2486)
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that a patient with a smiths medical portex bivona flextend tts tracheostomy tube was reported to have increased secretions, elevated heart rate, elevated respiratory rate, o2 level decrease, and to be noisy.Subsequently, a tracheostomy (trach) tube change out was required and the patient recovered.It was reported that the patient recovered as "the perfect trach was placed." there were no further reported adverse patient effects.
 
Additional Manufacturer Narrative
Three bivona flextend tts cuffs tracheostomy tubes were returned for analysis.No defects were identified upon visual examination by naked eye under plant lighting.The length of the three shafts were measured against template specification.The shaft id and od were measured on all three shafts and determined to be correct.A syringe was used to inflate the cuffs for symmetry; all three met manufacturing specifications.Shaft angles were inspected; noting to be within specification.Based on the evidence, the root cause is unknown as the complaint was not confirmed.However, it is suspected that the end user may not be able to tolerate the variation in the manufacturing specification for the shaft angle.

Brand Name
PORTEX BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8027840
Report Number3012307300-2018-01274
Device Sequence Number203082
Product Code JOH
UDI-Device Identifier15019517088564
UDI-Public15019517088564
Combination Product (Y/N)N
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date08/29/2023
Device Catalogue NumberFT16LN45NGF077N
Device Lot NumberDS019602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age11 YR
Patient Weight20